Alert archive / Montana / High Wind Warnings in 2015

High Wind Warning 2, NWS Great Falls, MT

January 4, 2015

NWS Great Falls, MT issued this high wind warning at Jan 4, 2015, 4:47 AM MST. It took effect at Jan 4, 2015, 11:00 PM MST. It was in force for 15 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jan 4, 2015, 4:47 AM MST (11:47 UTC)
In effect from
Jan 4, 2015, 11:00 PM MST
Expired
Jan 5, 2015, 1:35 PM MST
In force
15 hr
Issued by
NWS Great Falls, MT

The text

As transmitted, in the capitals the NWS used until 2016.

869 
WWUS75 KTFX 041147
NPWTFX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREAT FALLS MT
447 AM MST SUN JAN 4 2015

MTZ014-015-048-052-053-055-050000-
/O.NEW.KTFX.HW.W.0002.150105T0600Z-150106T0000Z/
CENTRAL AND SOUTHERN LEWIS AND CLARK-MADISON-
SOUTHERN ROCKY MOUNTAIN FRONT-JEFFERSON-BROADWATER-GALLATIN-
INCLUDING THE FOLLOWING LOCATIONS...FLESHER PASS...HELENA...
LINCOLN...MACDONALD PASS...ROGERS PASS...ENNIS...NORRIS HILL...
RAYNOLDS PASS...TWIN BRIDGES...CHOTEAU...BOULDER...BOULDER HILL...
ELK PARK PASS...HOMESTAKE PASS...WHITEHALL...BATTLE RIDGE PASS...
BOZEMAN...BOZEMAN PASS...TARGHEE PASS...WEST YELLOWSTONE
447 AM MST SUN JAN 4 2015

...HIGH WIND WARNING IN EFFECT FROM 11 PM THIS EVENING TO 5 PM
MST MONDAY...

THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A HIGH
WIND WARNING...WHICH IS IN EFFECT FROM 11 PM THIS EVENING TO 5 PM
MST MONDAY. 

* TIMING AND MAIN IMPACT: STRONG GUSTY WINDS WILL DEVELOP LATE
  THIS EVENING AND REMAIN THROUGH MOST OF MONDAY. STRONGEST WINDS
  SHOULD BE AT HIGHER ELEVATIONS AND THROUGH MOUNTAIN PASSES.

* WINDS: EXPECT WEST WINDS 35 TO 45 MPH WITH GUSTS TO 75 MPH
  ACROSS THE HIGHER TERRAIN AND WIND PRONE AREAS. WINDS AT LOWER
  ELEVATIONS WILL NOT BE AS STRONG.

* THIS WARNING DOES NOT INCLUDE THE CITIES OF HELENA AND BOZEMAN.

* OTHER IMPACTS: STRONG GUSTY WINDS WILL COMBINE WITH FALLING SNOW
  TO CREATE NEAR WHITE OUT CONDITIONS AT TIMES TONIGHT AND MONDAY.
  STRONG WINDS WILL POSE A THREAT TO HIGH PROFILE VEHICLES.
  EXTREME CAUTION SHOULD BE TAKEN IF YOU ARE PLANNING TO BE
  OUTDOORS OR TRAVELING AT THIS TIME AS IN ADDITION TO THE HIGH
  WIND WARNING...A WINTER STORM WARNING IS IN EFFECT.

* LOCATIONS AFFECTED INCLUDE: CHOTEAU...BATTLE RIDGE PASS...BOZEMAN
  PASS...TARGHEE PASS...WEST YELLOWSTONE... BOULDER...BOULDER
  HILL...ELK PARK PASS...HOMESTAKE PASS... WHITEHALL...FLESHER
  PASS...LINCOLN...MACDONALD PASS... ROGERS PASS...ENNIS...NORRIS
  HILL...RAYNOLDS PASS... TWIN BRIDGES.

* TO SEE A GRAPHICAL REPRESENTATION OF THIS HAZARD PLEASE VISIT
  OUR WEB PAGE AND CLICK ON THE DETAILED HAZARDS TAB.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$
3 follow-up statements
683 
WWUS75 KTFX 042120
NPWTFX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREAT FALLS MT
220 PM MST SUN JAN 4 2015

MTZ014-015-048-052-053-055-051300-
/O.CON.KTFX.HW.W.0002.150105T0600Z-150106T0000Z/
CENTRAL AND SOUTHERN LEWIS AND CLARK-MADISON-
SOUTHERN ROCKY MOUNTAIN FRONT-JEFFERSON-BROADWATER-GALLATIN-
INCLUDING THE FOLLOWING LOCATIONS...FLESHER PASS...HELENA...
LINCOLN...MACDONALD PASS...ROGERS PASS...ENNIS...NORRIS HILL...
RAYNOLDS PASS...TWIN BRIDGES...CHOTEAU...BOULDER...BOULDER HILL...
ELK PARK PASS...HOMESTAKE PASS...WHITEHALL...BATTLE RIDGE PASS...
BOZEMAN...BOZEMAN PASS...TARGHEE PASS...WEST YELLOWSTONE
220 PM MST SUN JAN 4 2015

...HIGH WIND WARNING REMAINS IN EFFECT FROM 11 PM THIS EVENING TO
5 PM MST MONDAY...

A HIGH WIND WARNING REMAINS IN EFFECT FROM 11 PM THIS EVENING TO
5 PM MST MONDAY. 

* TIMING AND MAIN IMPACT: STRONG GUSTY WINDS WILL DEVELOP LATE 
  THIS EVENING AND REMAIN THROUGH MOST OF MONDAY. STRONGEST 
  WINDS SHOULD BE AT HIGHER ELEVATIONS AND THROUGH MOUNTAIN 
  PASSES. 

* WINDS: EXPECT WEST WINDS 35 TO 45 MPH WITH GUSTS TO 75 MPH 
  ACROSS THE HIGHER TERRAIN AND WIND PRONE AREAS. WINDS AT 
  LOWER ELEVATIONS WILL NOT BE AS STRONG.

* THIS WARNING DOES NOT INCLUDE THE CITIES OF HELENA AND 
  BOZEMAN.

* OTHER IMPACTS: STRONG GUSTY WINDS WILL COMBINE WITH FALLING
  SNOW TO CREATE NEAR WHITE OUT CONDITIONS AT TIMES TONIGHT 
  AND MONDAY. STRONG WINDS WILL POSE A THREAT TO HIGH PROFILE 
  VEHICLES. EXTREME CAUTION SHOULD BE TAKEN IF YOU ARE 
  PLANNING TO BE OUTDOORS OR TRAVELING AT THIS TIME AS IN 
  ADDITION TO THE HIGH WIND WARNING...A WINTER STORM WARNING 
  IS IN EFFECT. 

* LOCATIONS AFFECTED INCLUDE: CHOTEAU...BATTLE RIDGE PASS...
  BOZEMAN...BOZEMAN PASS...TARGHEE PASS...WEST YELLOWSTONE... 
  BOULDER...BOULDER HILL...ELK PARK PASS...HOMESTAKE PASS... 
  WHITEHALL...FLESHER PASS...HELENA...LINCOLN... MACDONALD 
  PASS...ROGERS PASS...ENNIS...NORRIS HILL... RAYNOLDS PASS...
  TWIN BRIDGES. 

* TO SEE A GRAPHICAL REPRESENTATION OF THIS HAZARD PLEASE VISIT 
  OUR WEB PAGE AND CLICK ON THE DETAILED HAZARDS TAB.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$
511 
WWUS75 KTFX 051141
NPWTFX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREAT FALLS MT
441 AM MST MON JAN 5 2015

MTZ014-015-048-052-053-055-060000-
/O.CON.KTFX.HW.W.0002.000000T0000Z-150106T0000Z/
CENTRAL AND SOUTHERN LEWIS AND CLARK-MADISON-
SOUTHERN ROCKY MOUNTAIN FRONT-JEFFERSON-BROADWATER-GALLATIN-
INCLUDING THE FOLLOWING LOCATIONS...FLESHER PASS...HELENA...
LINCOLN...MACDONALD PASS...ROGERS PASS...ENNIS...NORRIS HILL...
RAYNOLDS PASS...TWIN BRIDGES...CHOTEAU...BOULDER...BOULDER HILL...
ELK PARK PASS...HOMESTAKE PASS...WHITEHALL...BATTLE RIDGE PASS...
BOZEMAN...BOZEMAN PASS...TARGHEE PASS...WEST YELLOWSTONE
441 AM MST MON JAN 5 2015

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 PM MST THIS
AFTERNOON...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 PM MST THIS
AFTERNOON. 

* TIMING AND MAIN IMPACT: STRONG GUSTY WINDS WILL CONTINUE THROUGH
  MOST OF MONDAY. THE STRONGEST WINDS SHOULD BE AT HIGHER
  ELEVATIONS AND THROUGH MOUNTAIN PASSES.

* WINDS: EXPECT WEST WINDS 35 TO 45 MPH WITH GUSTS TO 75 MPH 
  ACROSS THE HIGHER TERRAIN AND WIND PRONE AREAS. WINDS AT 
  LOWER ELEVATIONS WILL NOT BE AS STRONG.

* THIS WARNING DOES NOT INCLUDE THE CITIES OF HELENA AND 
  BOZEMAN.

* OTHER IMPACTS: STRONG GUSTY WINDS WILL COMBINE WITH FALLING SNOW
  TO CREATE NEAR WHITE OUT CONDITIONS AT TIMES MONDAY. STRONG
  WINDS WILL POSE A THREAT TO HIGH PROFILE VEHICLES. EXTREME
  CAUTION SHOULD BE TAKEN IF YOU ARE PLANNING TO BE OUTDOORS OR
  TRAVELING AT THIS TIME AS IN ADDITION TO THE HIGH WIND
  WARNING...A WINTER STORM WARNING IS IN EFFECT.

* LOCATIONS AFFECTED INCLUDE: CHOTEAU...BATTLE RIDGE PASS...BOZEMAN
  PASS...TARGHEE PASS...WEST YELLOWSTONE... BOULDER...BOULDER
  HILL...ELK PARK PASS...HOMESTAKE PASS... WHITEHALL...FLESHER
  PASS...LINCOLN... MACDONALD PASS...ROGERS PASS...ENNIS...NORRIS
  HILL... RAYNOLDS PASS... TWIN BRIDGES

* TO SEE A GRAPHICAL REPRESENTATION OF THIS HAZARD PLEASE VISIT 
  OUR WEB PAGE AND CLICK ON THE DETAILED HAZARDS TAB.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$
104 
WWUS75 KTFX 052035
NPWTFX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREAT FALLS MT
135 PM MST MON JAN 5 2015

MTZ014-015-048-052-053-055-052145-
/O.CAN.KTFX.HW.W.0002.000000T0000Z-150106T0000Z/
CENTRAL AND SOUTHERN LEWIS AND CLARK-MADISON-
SOUTHERN ROCKY MOUNTAIN FRONT-JEFFERSON-BROADWATER-GALLATIN-
INCLUDING THE FOLLOWING LOCATIONS...FLESHER PASS...HELENA...
LINCOLN...MACDONALD PASS...ROGERS PASS...ENNIS...NORRIS HILL...
RAYNOLDS PASS...TWIN BRIDGES...CHOTEAU...BOULDER...BOULDER HILL...
ELK PARK PASS...HOMESTAKE PASS...WHITEHALL...BATTLE RIDGE PASS...
BOZEMAN...BOZEMAN PASS...TARGHEE PASS...WEST YELLOWSTONE
135 PM MST MON JAN 5 2015

...HIGH WIND WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS CANCELLED THE
HIGH WIND WARNING. 

STRONG WINDS ARE NO LONGER EXPECTED OVER PORTIONS OF NORTH CENTRAL
AND SOUTHWEST MONTANA. THUS THE HIGH WIND WARNING HAS BEEN
CANCELLED.

$$

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Great Falls, MT wrote its last area forecast discussion before this high wind warning went out at Jan 4, 3:17 AM MST, 1 hour 30 minutes earlier.

Area forecast discussion, Jan 4, 3:17 AM MST, 1 hour 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GREAT FALLS MT
317 AM MST Sun Jan 4 2015

.DISCUSSION...
Sunday through Tuesday...A significant winter storm continues to
to be the main concern for this time frame. Northwesterly flow
aloft will continue through the time period, this will create
widespread light snow through the day today. A strong shortwave
trough will begin to move into the area Sunday night. This will
bring widespread strong gusty winds across Central and Southwest
Montana Monday, and heavy snow starting Sunday night and
continuing through at least Tuesday. Because of these hazards a
high wind warning has been issued for much of Central and
Southwest Montana. A winter storm warning for heavy and blowing
snow has also been issued for Central and Southwest Montana. Near
whiteout conditions are expected for locations where the high wind
warning and winter storm warning overlap. For more information
please see the warnings. Temperatures will remain below seasonal
values with this storm. Some locations in southwest Montana may
see slightly less snow at the onset of this event because surface
temperatures will be above freezing Monday and should create a
cold rain event that then transitions to a snow storm.

Tuesday night through Sunday...Models continue to be consistent in
diminishing snow Tuesday night as an upper ridge approaches from the
west. Wednesday should be dry under northwest flow aloft. Models
also continue to be consistent in bringing in a surge of colder
Canadian air Wednesday night into Thursday. Models now forecast some
snow with this surge so have added a mention of same. Snow
amounts should be light. Models diverge with their forecasts of
weather disturbances aloft and associated moisture from Thursday
night through Saturday. Like yesterday continued with the idea of a
chance of snow for the mountains with a slight chance of snow for
the lower elevations. There is some indication that an upper ridge
could bring mostly dry conditions by Sunday. Still kept a threat of
snow over the mountains Saturday night and Sunday. As for
temperatures latest model guidance tends to be more aggressive with
cooling with the surge of Canadian air for Wednesday night/Thursday
so have lowered inherited forecast high temperatures for Thursday
and Friday. Expect some warming over the weekend such that highs for
most lower elevations could be near to a little above freezing by
Sunday. Blank

&&

.AVIATION...
UPDATED 0545Z.
Upslope flow at the surface coupled with another in a series of
weather systems moving across the region to result in widespread
MVFR/IFR conditions with mountain obscurement due to low
ceilings/visibility in light snow and fog/freezing fog. Confidence
of impact high for KGTF, KHLN, KHVR, and KLWT, and moderate for KCTB
and KBZN. Conditions to persist through much of the period with
modest improvement Sunday afternoon to early evening before the next
system pushes in Sunday evening and continues through the overnight
hours.

&&

.HYDROLOGY...
The Flood Advisory for the Gallatin River between Big Sky and
Gallatin Gateway was allowed to expire at 5 pm Saturday. Gallatin
County DES reported that there were no current flooding problems.
However, temperatures are expected to warm to above freezing
across southwest Montana to begin the week. This will likely cause
existing ice to break up, which may cause further ice jamming.
This situation will need to be monitored over the next several
days.

&&

.PRELIMINARY POINT TEMPS/POPS...
GTF   5   5  27   2 / 100 100 100  90
CTB   3   0  15   0 /  70 100 100  90
HLN  12  11  35  11 / 100 100 100  90
BZN  17  14  38  23 / 100 100 100  90
WEY  20  16  33  25 / 100 100 100  90
DLN  28  27  43  33 /  60  80  90  60
HVR   1  -5   9  -3 /  60 100 100  60
LWT   5   1  33   2 / 100 100 100  90

&&

.TFX WATCHES/WARNINGS/ADVISORIES...
HIGH WIND WARNING from 11 PM this evening to 5 PM MST Monday
Broadwater...Central and Southern Lewis and Clark...Gallatin...
Jefferson...Madison...Southern Rocky Mountain Front.

WINTER WEATHER ADVISORY until 5 PM MST this afternoon
Beaverhead...Broadwater...Cascade...Central and Southern Lewis
and Clark...Fergus...Gallatin...Jefferson...Judith Basin...
Madison...Meagher...Northern Rocky Mountain Front...Southern
Rocky Mountain Front.

WINTER STORM WARNING from 5 PM this afternoon to 11 PM MST
Tuesday Beaverhead...Jefferson...Madison.

WINTER WEATHER ADVISORY until 11 PM MST Tuesday Blaine...
Chouteau...Eastern Glacier...Eastern Pondera...Eastern Teton...
Hill...Liberty...Toole.

WINTER STORM WARNING from 5 PM this afternoon to 11 PM MST
Tuesday Broadwater...Cascade...Central and Southern Lewis and
Clark...Fergus...Gallatin...Judith Basin...Meagher...Northern
Rocky Mountain Front...Southern Rocky Mountain Front.

&&

weather.gov/greatfalls
www.twitter.com/NWSGreatFalls
www.facebook.com/NWSGreatFalls

The office that day

Everything else NWS Great Falls, MT issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 4, 4:18 AM MSTWinter Storm WarningTFX65 hr

Nearby

High Wind Warnings in Montana, 2015Every high wind warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.